Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 13, 2025, 8:17 PM CDT for 24 counties in Kansas. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 8:17 PM CDT (01:17 UTC)
- In effect from
- Mar 14, 2025, 10:00 AM CDT
- Expired
- Mar 15, 2025, 12:52 AM CDT
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
All 24 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 49 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606 WWUS73 KICT 140117 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 817 PM CDT Thu Mar 13 2025 KSZ069>072-093>096-098>100-141530- /O.CON.KICT.HW.W.0002.250314T1500Z-250315T0100Z/ Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Winfield, Chanute, Coffeyville, Howard, Moline, Neodesha, Cedar Vale, Augusta, Rose Hill, Sedan, Grenola, Yates Center, Humboldt, Madison, Fredonia, Andover, Eureka, Longton, Iola, Arkansas City, Independence, El Dorado, and Parsons 817 PM CDT Thu Mar 13 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY... * WHAT...South winds 40 to 50 mph with gusts over 60 mph expected. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From 10 AM to 8 PM CDT Friday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ047>053-067-068-082-083-091-092-141530- /O.NEW.KICT.WI.Y.0003.250314T1500Z-250315T0100Z/ Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Kingman-Sedgwick-Harper-Sumner- Including the cities of Valley Center, Harper, McPherson, Strong City, Kingman, Peabody, Newton, Sterling, Great Bend, Salina, Derby, Wichita, Wellington, Haysville, Ellsworth, Hutchinson, Lyons, Bel Aire, Wilson, Marion, Hillsboro, Cottonwood Falls, Attica, Park City, and Anthony 817 PM CDT Thu Mar 13 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 10 AM to 8 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ McGuire
7 follow-up statements
383 WWUS73 KICT 140639 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 139 AM CDT Fri Mar 14 2025 KSZ053-083-092-142300- /O.UPG.KICT.WI.Y.0003.250314T1500Z-250315T0100Z/ /O.EXA.KICT.HW.W.0002.250314T1500Z-250315T0100Z/ Chase-Sedgwick-Sumner- Including the cities of Wichita, Strong City, Bel Aire, Derby, Cottonwood Falls, Park City, Haysville, Valley Center, and Wellington 139 AM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts 50 to 60 mph. * WHERE...Chase, Sedgwick, and Sumner Counties. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Damaging winds are possible which could knock down large tree limbs and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ069>072-093>096-098>100-142300- /O.CON.KICT.HW.W.0002.250314T1500Z-250315T0100Z/ Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Cedar Vale, Longton, Winfield, Moline, Iola, Neodesha, Chanute, Independence, Fredonia, Rose Hill, Coffeyville, Andover, Howard, Arkansas City, El Dorado, Yates Center, Augusta, Grenola, Sedan, Humboldt, Eureka, Parsons, and Madison 139 AM CDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...South winds 30 to 45 mph with gusts 55 to 70 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Damaging winds are likely which could knock down large tree limbs and power lines. Widespread power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ047>052-067-068-082-091-142300- /O.CON.KICT.WI.Y.0003.250314T1500Z-250315T0100Z/ Barton-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman- Harper- Including the cities of Ellsworth, McPherson, Newton, Wilson, Marion, Peabody, Anthony, Salina, Kingman, Harper, Attica, Hillsboro, Hutchinson, Sterling, Great Bend, and Lyons 139 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Barton, Ellsworth, Marion, McPherson, Rice, Saline, Harper, Harvey, Kingman, and Reno Counties. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jakub
600 WWUS73 KICT 141935 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 235 PM CDT Fri Mar 14 2025 KSZ053-069>072-083-092>096-098>100-150100- /O.CON.KICT.HW.W.0002.000000T0000Z-250315T0100Z/ Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of El Dorado, Strong City, Longton, Cedar Vale, Park City, Neodesha, Andover, Chanute, Haysville, Madison, Moline, Iola, Wichita, Rose Hill, Sedan, Fredonia, Yates Center, Bel Aire, Coffeyville, Cottonwood Falls, Humboldt, Derby, Winfield, Howard, Parsons, Augusta, Wellington, Eureka, Arkansas City, Grenola, Independence, and Valley Center 235 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ047>052-067-068-082-091-150100- /O.CON.KICT.WI.Y.0003.000000T0000Z-250315T0100Z/ Barton-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman- Harper- Including the cities of Great Bend, Ellsworth, Salina, Sterling, McPherson, Kingman, Hutchinson, Peabody, Anthony, Lyons, Attica, Hillsboro, Newton, Marion, Harper, and Wilson 235 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Barton, Ellsworth, Marion, McPherson, Rice, Saline, Harper, Harvey, Kingman, and Reno Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds are possible which could knock down large tree limbs and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kaufman
144 WWUS73 KICT 142146 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 446 PM CDT Fri Mar 14 2025 KSZ053-069>072-083-092>096-098>100-150600- /O.EXT.KICT.HW.W.0002.000000T0000Z-250315T0600Z/ Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of El Dorado, Strong City, Longton, Cedar Vale, Park City, Neodesha, Andover, Chanute, Haysville, Madison, Moline, Iola, Wichita, Rose Hill, Sedan, Fredonia, Yates Center, Bel Aire, Coffeyville, Cottonwood Falls, Humboldt, Derby, Winfield, Howard, Parsons, Augusta, Wellington, Eureka, Arkansas City, Grenola, Independence, and Valley Center 446 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ047>052-067-068-082-091-150600- /O.EXT.KICT.WI.Y.0003.000000T0000Z-250315T0600Z/ Barton-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman- Harper- Including the cities of Great Bend, Ellsworth, Salina, Sterling, McPherson, Kingman, Hutchinson, Peabody, Anthony, Lyons, Attica, Hillsboro, Newton, Marion, Harper, and Wilson 446 PM CDT Fri Mar 14 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Barton, Ellsworth, Marion, McPherson, Rice, Saline, Harper, Harvey, Kingman, and Reno Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Damaging winds are possible which could knock down large tree limbs and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kaufman
549 WWUS73 KICT 150156 CCA NPWICT URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Wichita KS 856 PM CDT Fri Mar 14 2025 KSZ053-069>072-083-092>096-098>100-150600- /O.COR.KICT.HW.W.0002.000000T0000Z-250315T0600Z/ Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Moline, Cedar Vale, Derby, Cottonwood Falls, Arkansas City, Andover, Winfield, Fredonia, Howard, Coffeyville, Valley Center, Wellington, Iola, Sedan, Strong City, Madison, Chanute, Bel Aire, Wichita, Rose Hill, Yates Center, El Dorado, Park City, Neodesha, Augusta, Haysville, Independence, Eureka, Grenola, Humboldt, Longton, and Parsons 856 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ047>052-067-068-082-091-150600- /O.EXT.KICT.WI.Y.0003.000000T0000Z-250315T0600Z/ Barton-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman- Harper- Including the cities of Newton, McPherson, Anthony, Peabody, Hutchinson, Harper, Kingman, Attica, Hillsboro, Lyons, Wilson, Great Bend, Marion, Sterling, Salina, and Ellsworth 856 PM CDT Fri Mar 14 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Barton, Ellsworth, Marion, McPherson, Rice, Saline, Harper, Harvey, Kingman, and Reno Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Damaging winds are possible which could knock down large tree limbs and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jakub
708 WWUS73 KICT 150203 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 903 PM CDT Fri Mar 14 2025 KSZ053-069>072-083-092>096-098>100-150315- /O.CAN.KICT.HW.W.0002.000000T0000Z-250315T0600Z/ Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Moline, Cedar Vale, Derby, Cottonwood Falls, Arkansas City, Andover, Winfield, Fredonia, Howard, Coffeyville, Valley Center, Wellington, Iola, Sedan, Strong City, Madison, Chanute, Bel Aire, Wichita, Rose Hill, Yates Center, El Dorado, Park City, Neodesha, Augusta, Haysville, Independence, Eureka, Grenola, Humboldt, Longton, and Parsons 903 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$ KSZ047>052-067-068-082-091-150600- /O.CON.KICT.WI.Y.0003.000000T0000Z-250315T0600Z/ Barton-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman- Harper- Including the cities of Newton, McPherson, Anthony, Peabody, Hutchinson, Harper, Kingman, Attica, Hillsboro, Lyons, Wilson, Great Bend, Marion, Sterling, Salina, and Ellsworth 903 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Barton, Ellsworth, Marion, McPherson, Rice, Saline, Harper, Harvey, Kingman, and Reno Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jakub
945 WWUS73 KICT 150206 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 906 PM CDT Fri Mar 14 2025 KSZ053-069>072-083-092>096-098>100-150600- /O.EXA.KICT.WI.Y.0003.000000T0000Z-250315T0600Z/ Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Moline, Cedar Vale, Derby, Cottonwood Falls, Arkansas City, Andover, Winfield, Fredonia, Howard, Coffeyville, Valley Center, Wellington, Iola, Sedan, Strong City, Madison, Chanute, Bel Aire, Wichita, Rose Hill, Yates Center, El Dorado, Park City, Neodesha, Augusta, Haysville, Independence, Eureka, Grenola, Humboldt, Longton, and Parsons 906 PM CDT Fri Mar 14 2025 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...Southwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ047>052-067-068-082-091-150600- /O.CON.KICT.WI.Y.0003.000000T0000Z-250315T0600Z/ Barton-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman- Harper- Including the cities of Newton, McPherson, Anthony, Peabody, Hutchinson, Harper, Kingman, Attica, Hillsboro, Lyons, Wilson, Great Bend, Marion, Sterling, Salina, and Ellsworth 906 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Barton, Ellsworth, Marion, McPherson, Rice, Saline, Harper, Harvey, Kingman, and Reno Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jakub
309 WWUS73 KICT 150552 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1252 AM CDT Sat Mar 15 2025 KSZ047>053-067>072-082-083-091>096-098>100-150700- /O.CAN.KICT.WI.Y.0003.000000T0000Z-250315T0600Z/ Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Newton, Moline, Cedar Vale, Derby, Cottonwood Falls, Arkansas City, Hillsboro, Andover, Winfield, Fredonia, Howard, Coffeyville, Marion, Valley Center, Wellington, Iola, Sedan, Attica, Strong City, Madison, Chanute, Great Bend, Parsons, Hutchinson, Bel Aire, McPherson, Wichita, Rose Hill, Yates Center, El Dorado, Harper, Park City, Neodesha, Lyons, Ellsworth, Augusta, Haysville, Peabody, Anthony, Independence, Kingman, Eureka, Wilson, Grenola, Humboldt, Longton, Sterling, and Salina 1252 AM CDT Sat Mar 15 2025 ...WIND ADVISORY IS CANCELLED... Gusty northwest winds will continue through the night but will be below advisory levels, therefore the wind advisory has been cancelled. $$ Jakub
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 13, 6:15 PM CDT, 2 hours 2 minutes earlier. Its key messages:
- Very dangerous fire conditions and strong winds continue to be expected late Friday morning into the evening.
- Above average temperatures expected to begin next week.
- Additional opportunities for moisture return by mid-week.
Area forecast discussion, Mar 13, 6:15 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Wichita KS 615 PM CDT Thu Mar 13 2025 .KEY MESSAGES... - Very dangerous fire conditions and strong winds continue to be expected late Friday morning into the evening. - Above average temperatures expected to begin next week. - Additional opportunities for moisture return by mid-week. && .DISCUSSION... Issued at 305 PM CDT Thu Mar 13 2025 Water vapor imagery early this afternoon depicts a jet max aloft across the Southern CONUS as an upper trough moves over the Great Basin. At the surface, lee troughing across the High Plains has resulted in southerly winds beginning to overspread Kansas while skies remain mostly clear. Afternoon highs near 80 continue to be expected today as a result of these warm southerly winds. FRIDAY THRU SUNDAY... Short-range models continue to prog the upper trough ejecting into the Southern Rockies by 12Z Friday. The resultant deep surface low is expected to track in the vicinity of the Kansas-Nebraska border and bring very windy conditions to the forecast area. With much of the area mixing up to 700 mb and beyond, gusty southerly winds up to 50-60 mph are possible, especially in southeast Kansas along and south of the Kansas Turnpike. These will eventually shift around to the west/northwest as the associated cold front tracks from west to east. Recent model guidance continues to place most of south central and southeast Kansas in upper-end Wind Advisory criteria, though a fair amount of uncertainty remains regarding whether or not High Wind Warning criteria will be reached. As such, decided to maintain the current headline and allow for the evening/night shift to decide on whether or not to upgrade. The strongest winds should weaken after sunset, though gusts up to 20-30 mph will remain possible through the overnight hours. Additionally, latest short-term guidance has highlighted low chances (~15%) for quick-moving showers developing in south central Kansas early Friday afternoon as the system moves through the region. Not expecting much to accumulate from this activity, and chances for rain should dissipate as the surface low shifts off to the northeast. Much quieter weather will follow in the wake of this latest system as northwesterly flow aloft settles in. Near-normal high temperatures (middle to upper 50s) are expected on Saturday before downslope surface flow brings highs into the middle 60s on Sunday. MONDAY THRU THURSDAY... A weak upper air ridge will be building and moving into the area Sunday night into Monday resulting in northwesterly flow shifting to westerly. There is decent model agreement that another trough will track over the Southwest/Great Basin area on Tuesday. At the surface, southerly flow will contribute to well-above seasonal temperatures in the Central Plains. This system will move through Tuesday night into Wednesday, cooling temperatures down briefly. Currently, there is a 20-40% chance this system will bring precipitation to the region. However, uncertainty remains on the track of this system with potential that we will be in the dry slot, increasing the fire weather risk instead. Going into Thursday, upper air flow becomes more zonal with warming in temperatures and lighter winds at the surface in the Central Plains. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 613 PM CDT Thu Mar 13 2025 A southwesterly low level jet will result in LLWS developing across the region tonight before sfc winds become gusty early on Friday. Very strong southwest winds are expected to develop after 15-16Z, especially across parts of south central and all of southeast Kansas on Friday afternoon. Peak gusts in the 55-60 knot range will be possible across the Flint Hills and southeast Kansas. Any storm chances are expected to remain east and northeast of our terminals. && .FIRE WEATHER... Issued at 305 PM CDT Thu Mar 13 2025 - Extreme to catastrophic fire danger will be in place late Friday morning through the early evening, especially along and south of the Kansas Turnpike. - Very high fire danger in central Kansas on Saturday. Similar conditions are expected areawide on Monday and Tuesday, with extreme fire danger expected across the Flint Hills Tuesday afternoon. .FRIDAY... South and southwest winds will pick up late Friday morning into the afternoon hours with gusts up to 50 to 60 mph likely, especially in areas along and south of the Kansas Turnpike. Combined with RH values around 20-25%, widespread extreme fire danger is anticipated with catastrophic potential in southeast Kansas. Any fire that starts will be difficult (if not impossible) to control. Additionally, winds will shift to the west and then northwest as a cold front makes its way through the area late Friday afternoon and evening. Winds will "weaken" to 20-30 mph gusts following the passage of this boundary. .SATURDAY THRU TUESDAY... Gusty northwest winds combined with RH values in the 15-20% range will result in very high fire danger late Saturday morning through the afternoon for areas primarily along and west of Interstate 135. Breezy southerly/southwesterly winds alongside unseasonably warm temperatures will result in very high fire danger throughout the area Monday afternoon. Similar conditions are expected to result in very high fire danger areawide once again on Tuesday, with extreme fire danger possible especially in the Flint Hills. && .ICT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 8 PM CDT Friday for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. High Wind Watch from Friday morning through Friday evening for KSZ069>072-093>096-098>100. && DISCUSSION...GC/JWK AVIATION...MWM FIRE WEATHER...JWK
Hazardous weather outlook, Mar 13, 3:24 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 324 PM CDT Thu Mar 13 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 324 PM CDT Thu Mar 13 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Very strong winds will overspread the area on Friday into early Friday evening with some gusts along and southeast of the Kansas Turnpike in the 50 to 60 mph range. See the latest High Wind Watch for additional information. Very strong winds and low relative humidity will bring volatile fire weather conditions to much of the area Friday, with the Flint Hills into southeast Kansas at greatest risk. Any fire that starts on Friday will be very difficult to control. See the latest Red Flag Warning for additional information. Very high fire danger will be in place Saturday afternoon for areas along and west of Interstate 135. Warm temperatures and gusty winds will elevate the grassland fire danger into the very high category area wide for both Monday and Tuesday, with extreme fire danger possible in the Flint Hills Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:13 PM CDT | High Wind Warning | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 8 more | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.